# SDR DALA1238980911

- Difficulty date: June 23, 2012
- Submitted: June 26, 2012
- Operation: Air carrier
- Aircraft: N911DL
- Make and model: Doug MD-88
- Aircraft serial: 49542
- Aircraft time: 63,708 hours, 49,977 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Fumes
- Location: Cockpit & Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CREW DIVERTED THE AIRCRAFT TO A SAFE LANDING AT IAD DUE TO FUMES IN CABIN AND COCKPIT DURING CLIMB-OUT.  NO VISIBLE SMOKE AND ODOR SMELLED OF ENGINE EXHAUST AND WAS NOT ELECTRICAL.  ODOR WAS WORSE AT HIGHER POWER SETTINGS.  MAINTENANCE INSPECTED BUT NO LEAKS WERE LOCATED.  PNEUMATIC SYSTEM TROUBLESHOOTING CHECKED GOOD.  A DUCT SYSTEM BURNOUT WAS PERFORMED AND THE WATER SEPARATOR BAGS WERE REPLACED.
